Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 5, NWS Albuquerque, NM

February 10, 2013

NWS Albuquerque, NM issued this wind advisory at Feb 10, 2013, 4:20 AM MST. It took effect at Feb 10, 2013, 9:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 4:20 AM MST (11:20 UTC)
In effect from
Feb 10, 2013, 9:00 AM MST
Expired
Feb 10, 2013, 4:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS75 KABQ 101120
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 AM MST SUN FEB 10 2013

...STRONG WINDS OVER EAST CENTRAL NEW MEXICO...

.THE STORM THAT BROUGHT HIGH WINDS ON SATURDAY IS LIFTING
NORTHEAST OUT OF NEW MEXICO. HOWEVER...WINDS WILL REMAIN STRONG
TODAY OVER PORTIONS OF EAST CENTRAL NEW MEXICO.

NMZ523-533-102300-
/O.NEW.KABQ.WI.Y.0005.130210T1600Z-130210T2300Z/
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
420 AM MST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. 

* LOCATION...THE CENTRAL HIGHLANDS AND GUADALUPE COUNTY. 

* WINDS...WEST TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE QUICKLY THIS MORNING AND CONTINUE
  STRONG THROUGH MID AFTERNOON BEFORE DIMINISHING. 

* VISIBILITY...OCCASIONALLY REDUCED TO 3 MILES OR LESS IN BLOWING
  DUST. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT U.S. HIGHWAYS
  285 AND 84. TRAVEL OF HIGH PROFILE VEHICLES WILL BE ESPECIALLY
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
1 follow-up statement
931 
WWUS75 KABQ 102300
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MST SUN FEB 10 2013

NMZ523-533-110000-
/O.EXP.KABQ.WI.Y.0005.000000T0000Z-130210T2300Z/
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
400 PM MST SUN FEB 10 2013

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

WIND SPEEDS ARE EXPECTED TO REMAIN BELOW HAZARDOUS
THRESHOLDS...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:26 AM MST, 54 minutes earlier.

Area forecast discussion, Feb 10, 3:26 AM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 AM MST SUN FEB 10 2013

.DISCUSSION...
AN ACTIVE AND CHILLY WEATHER PATTERN TO CONTINUE.

STORM NUMBER ONE LIFTING NE OUT OF NM. CYCLONIC FLOW THOUGH WILL
KEEP LIGHT SNOW GOING OVER NW AND NC HIGH TERRAIN TODAY. SECOND
STORM DROPPING S OUT OF NRN ROCKIES WILL BEGIN TO IMPACT THE AREA
LATE TONIGHT AND CONTINUE THROUGH MON NIGHT. THIS CREATES AN
INTERESTING DILEMMA REGARDING WHAT TO DO WITH THE WINTER WEATHER
HIGHLIGHTS. HAVE DECIDED TO EXTEND CURRENT WARNINGS AND ADVISORIES
THROUGH MON NIGHT EMPHASIZING BULK OF ADDITIONAL SNOW WILL BE LATE
TON OR MON INTO MON NIGHT. WILL ALSO ISSUE WINTER STORM WATCH FOR
E SLOPES OF SANGRES AND THE RATON RIDGE...JOHNSON MESA ZONES FOR
MON THROUGH TUE. ALMOST JUST WENT AHEAD WITH A WARNING IN THESE
AREAS AS SNOW HAS BEEN FALLING IN ANGEL FIRE ALL NIGHT. HOPING IT
LETS UP TODAY AS INFLUENCE FROM FIRST STORM WANES. WILL LIKELY
NEED ADVISORIES FOR NE NM FOR LATER MON THROUGH TUE AS GOOD
UPSLOPE FLOW DEVELOPS BEHIND ANOTHER BACK DOOR COLD FRONT.

WED WILL BE DRY AND MILDER BUT THIS WILL BE SHORT LIVED AS ANOTHER
UPPER LEVEL SYSTEM AND SURFACE COLD FRONT ARRIVES FROM THE NW. THIS
SYSTEM LOOKING A BIT MORE LIKE A GLANCING BLOW NOW ON THE GFS IN
TERMS OF THE SNOW POTENTIAL...BUT EUROPEAN MORE BULLISH. WILL KEEP
ISOL TO SCT POPS IN THE NC AND NE ZONES FOR THU THROUGH FRI WITH
A COOL DOWN IN THE E. DRY AND MILDER NEXT WEEKEND. CHJ

&&

.FIRE WEATHER...
PERIODS OF SNOW WILL CONTINUE TODAY AND TONIGHT ACROSS THE NORTHERN
AND WESTERN MOUNTAINS...AND THE NORTHERN AND WESTERN VALLEYS AND
PLATEAUS...AS A SECOND STORM SYSTEM DIVES SOUTHWARD THROUGH UT INTO
AZ. ACCUMULATIONS WILL GENERALLY REMAIN LIGHT TODAY AND TONIGHT.
THERE WILL BE SOME LINGERING WIND CONCERNS EAST OF THE CENTRAL
MOUNTAINS TODAY AS THE SURFACE PRESSURE GRADIENT GRADUALLY WEAKENS
IN RESPONSE TO A DEEP SURFACE LOW EXITING THE REGION TO THE
NORTHEAST. WIND GUSTS SHOULD PEAK NEAR 50 MPH FROM LATE MORNING
THROUGH THE EARLY AFTERNOON IN EASTERN TORRANCE AND GUADALUPE
COUNTIES. ON THE EAST CENTRAL PLAINS...HUMIDITIES MAY BRIEFLY
DROP LOW ENOUGH FOR AN HOUR OR SO OF CRITICAL FIRE WEATHER
CONDITIONS.

PRECIPITATION WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE
FORECAST AREA MONDAY AND MONDAY NIGHT AS THE STORM SYSTEM CENTERED
OVER AZ EJECTS EASTWARD WITH A CLOSED UPPER LOW CROSSING NORTHERN AND
CENTRAL NEW MEXICO. A COLD FRONT WILL DROP SOUTHWARD THROUGH THE
STATE LATE MONDAY AND MONDAY NIGHT...AND EASTERLY UPSLOPE FLOW WILL
DEVELOP ACROSS THE NORTHEAST QUARTER OF THE STATE. ACCUMULATING SNOW
IN WRAP AROUND PRECIPITATION SHOULD CONTINUE THROUGH TUESDAY MORNING
ACROSS THE NORTHEAST...AS PRECIPITATION ENDS ELSEWHERE. THE
POTENTIAL EXISTS FOR AROUND A FOOT OF NEW SNOW IN THE NORTHERN
MOUNTAINS...WITH A FEW TO SEVERAL INCHES ACROSS THE WESTERN AND
CENTRAL MOUNTAINS...UPPER RIO GRANDE VALLEY...NORTHWEST PLATEAU AND
NORTHEASTERN AREAS. LIGHTER AMOUNTS CURRENTLY LOOK POSSIBLE IN THE
MIDDLE RIO GRANDE VALLEY AND ACROSS THE EAST CENTRAL
PLAINS...DEPENDING ON THE PRECISE TRACK OF THE UPPER LOW.

TUESDAY WILL BE THE COLDEST DAY OF THE WEEK AS THE UPPER LOW EXITS
EASTWARD...WITH HIGH TEMPERATURES DROPPING 10 TO 16 DEGREES BELOW
NORMAL. POOR VENTILATION WILL BECOME WIDESPREAD IN THE WAKE OF THE
SYSTEM WEDNESDAY. AN EXCEPTION WILL BE SOUTHERN PARTS OF THE EAST
CENTRAL PLAINS...WHERE VENTILATION WILL REMAIN GOOD. AFTER BRIEFLY
WARMER BUT STILL BELOW NORMAL TEMPERATURES WEDNESDAY...READINGS MAY
FALL AGAIN THURSDAY AND FRIDAY IF AN UPPER LEVEL TROUGH CAN DROP
SOUTHWARD OVER THE STATE ALONG THE FRONT RANGE OF THE ROCKIES AS
DEPICTED BY THE LATEST ECMWF AND PREVIOUS GFS MODEL RUNS. THE LATEST
GFS AND CANADIAN MODELS DEPICT THE TROUGH SHUNTING EASTWARD WITHOUT
DEVELOPING MUCH PRECIP OVER NM. IF THE ECMWF IS RIGHT...THE SYSTEM
COULD PRODUCE A DECENT EASTERLY UPSLOPE FLOW EVENT ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. 44

&&

.AVIATION...
06Z TAF CYCLE
LOCAL MAINLY MVFR CIGS/VSBYS IN SHSN OBSCURING MTS CONTINUING OVER
WESTERN/NORTHERN NEW MEXICO THROUGH 12Z. WHILE UPPER LOW CENTERED
OVER EASTERN CO AT 06Z WILL LIFT NORTHEAST OVERNIGHT...BROAD
TROUGH OVER THE CENTRAL AND SOUTHERN ROCKIES WILL PERSIST WITH
OCCASIONALLY GUSTY WEST WINDS TO AROUND 35 KT AS SURFACE LOW
REMAINS CENTERED JUST TO THE NORTHEAST OF NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  34  20  34  11 /  30  50  50  10
DULCE...........................  28   9  31   2 /  40  60  70  40
CUBA............................  32  12  31   6 /  40  50  60  50
GALLUP..........................  33  15  32   5 /  30  50  50  20
EL MORRO........................  33  10  31   4 /  20  40  60  30
GRANTS..........................  34  14  34   8 /  10  20  40  30
QUEMADO.........................  36  17  35  12 /  10  20  40  30
GLENWOOD........................  42  16  44  12 /   5  10  40  20
CHAMA...........................  25   8  25   0 /  60  70  80  50
LOS ALAMOS......................  35  18  34  14 /  30  30  50  40
PECOS...........................  35  17  34  13 /  10  20  40  40
CERRO/QUESTA....................  33   6  31   4 /  20  40  50  50
RED RIVER.......................  23   2  22  -2 /  30  60  70  70
ANGEL FIRE......................  26  -2  24  -8 /  30  50  60  60
TAOS............................  34   8  32   4 /  20  30  50  40
MORA............................  35  13  31  11 /  10  20  50  50
ESPANOLA........................  38  16  38  12 /   5  20  40  20
SANTA FE........................  36  19  35  14 /  10  20  40  30
SANTA FE AIRPORT................  39  16  38  15 /   5  20  40  30
ALBUQUERQUE FOOTHILLS...........  42  23  40  21 /   5  10  30  30
ALBUQUERQUE HEIGHTS.............  43  24  42  22 /   5   5  30  20
ALBUQUERQUE VALLEY..............  44  21  43  20 /   5   5  20  20
ALBUQUERQUE WEST MESA...........  43  23  41  21 /   5  10  30  20
LOS LUNAS.......................  44  19  44  18 /   5   5  20  20
RIO RANCHO......................  42  22  40  21 /   5  10  30  20
SOCORRO.........................  46  20  47  21 /   5   5  10  10
SANDIA PARK/CEDAR CREST.........  37  17  38  15 /   5  10  40  50
TIJERAS.........................  38  19  39  17 /   5  10  40  40
MORIARTY/ESTANCIA...............  39  12  40  11 /   5  10  20  40
CLINES CORNERS..................  39  16  39  15 /   5  10  30  40
GRAN QUIVIRA....................  39  16  41  17 /   5   5  20  30
CARRIZOZO.......................  44  19  46  19 /   5   5   5  20
RUIDOSO.........................  40  22  41  19 /   5   5   5  20
CAPULIN.........................  41  15  32  13 /   5  10  40  70
RATON...........................  45  12  32  12 /   5  10  40  50
SPRINGER........................  46  12  34  13 /   5  10  30  40
LAS VEGAS.......................  42  12  32  12 /   5  10  30  40
CLAYTON.........................  47  15  35  17 /   5   5  10  50
ROY.............................  45  18  36  18 /   5   5  20  50
CONCHAS.........................  49  18  44  21 /   0   5  10  30
SANTA ROSA......................  48  18  46  21 /   5   5   5  30
TUCUMCARI.......................  54  18  47  22 /   0   5   5  30
CLOVIS..........................  52  22  51  24 /   0   5   5  20
PORTALES........................  53  21  52  23 /   0   5   5  20
FORT SUMNER.....................  54  22  52  25 /   0   5   5  20
ROSWELL.........................  63  24  62  28 /   0   5   5  10
PICACHO.........................  54  21  53  23 /   0   5   5  10
ELK.............................  52  21  51  21 /   0   5   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ523-533.

WINTER STORM WARNING UNTIL 6 AM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ502-503-510-512>514.

WINTER WEATHER ADVISORY UNTIL 6 AM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ501-504>506-511-516.

WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR THE FOLLOWING ZONES...NMZ515-527.

&&

40
Hazardous weather outlook, Feb 9, 6:00 AM MST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST SAT FEB 9 2013

NMZ501>540-101300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STORM MOVING IN FROM THE WEST WILL BRING STRONG TO HIGH WINDS TO THE
SOUTH AND EAST TODAY...WITH POTENTIALLY DAMAGING WIND OVER THE SOUTH
CENTRAL MOUNTAINS WHERE GUSTS TO 70 MPH ARE POSSIBLE BETWEEN ROUGHLY
NOON TO 7 PM MST. A RED FLAG WARNING IS IN EFFECT FOR THE EAST CENTRAL
PLAINS FROM 11 AM TO 6 PM MST. MEANWHILE SNOW WILL BEGIN OVER THE
NORTHWEST HIGH TERRAIN TODAY AND CONTINUE TONIGHT. VARIOUS WINTER
WEATHER ADVISORIES AND WINTER STORM WARNING ARE IN EFFECT OVER THE
WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL TEND TO DIMINISH SUNDAY ACROSS THE NORTHWEST. IT WILL
BE BREEZY TO WINDY IN THE EAST WITH A FEW HOURS OF CRITICAL FIRE
WEATHER CONDITIONS POSSIBLE OVER THE EAST CENTRAL PLAINS. ANOTHER
STORM WILL DROP SOUTH INTO NEW MEXICO EARLY NEXT WEEK WITH SNOW
AND COLDER TEMPERATURES LIKELY. A THIRD STORM COULD BRING EVEN
MORE SNOW AND COLD AIR FOR THE END OF NEXT WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:01 AM MSTWinter Storm WatchABQ35 hr

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.